Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 63, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 24, 2004, 7:50 PM CDT for Jim Wells County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2004, 7:50 PM CDT (00:50 UTC)
- Expired
- Jun 24, 2004, 9:45 PM CDT
- In force
- 115 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Jim Wells County, TX
The radar
The Corpus Christi radar (KCRP), 61 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2336 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 250050 FFWCRP TXC249-250245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 750 PM CDT THU JUN 24 2004 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN JIM WELLS COUNTY IN TEXAS * UNTIL 945 PM CDT * AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN ACROSS NORTHERN JIM WELLS COUNTY...NORTH OF HIGHWAY 44...MOVING EAST AT 15 MPH. RADAR ESTIMATES OF 3 TO 4 INCHES HAVE ALREADY FALLEN AND AN ADDITIONAL 1 TO 2 INCHES ARE POSSIBLE AS THUNDERSTORMS WILL CONTINUE OVER THIS AREA. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CORPUS CHRISTI. LAT...LON 2804 9823 2774 9823 2771 9796 2804 9794 $$ 94/MJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 2:38 PM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, Jun 24, 2:38 PM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 238 PM CDT THU JUN 24 2004 .SHORT-TERM (TONIGHT THROUGH FRIDAY NIGHT)...LINGERING EFFECTS OF A 500HPA CYCLONIC SHEAR AXIS INTERACTING WITH MESOSCALE BOUNDARIES IN A MODERATELY UNSTABLE AND MOIST ENVIRONMENT SUPPORTS SLIGHT CHANCE POPS EARLY THIS EVENING. A 500HPA CYCLONE CURRENTLY OVER THE BIG BEND OF TEXAS WILL THEN DRIFT INTO THE CWA AND POTENTIALLY BECOME CLOSED THROUGH FRIDAY NIGHT. 500HPA VORTICITY MAXIMA ROTATING AROUND THE PERIPHERY OF THIS FEATURE AND PERSISTENTLY STRONG 250HPA DIFFLUENCE WILL AID IN ASCENSION. AN MCS IS EXPECTED TO DEVELOP NORTH OF THE CWA TONIGHT AND IMPACT THE CWA FROM LATE TONIGHT INTO FRIDAY. FORCING FROM THESE FEATURES IN AN UNSTABLE/TROPICALLY MOIST ATMOSPHERE SUPPORTS MOSTLY CHANCE POPS LATE TONIGHT THEN MOSTLY LIKELY POPS FRIDAY. A RECOVERY PERIOD WILL LIKELY OCCUR SOMETIME FRIDAY AFTERNOON INTO A PORTION OF FRIDAY NIGHT THEN ADDITIONAL UPPER-LEVEL FORCING FROM THE AFOREMENTIONED FEATURES ARGUES FOR CHANCE POPS FRIDAY NIGHT. ASIDE FROM LOCALIZED FLASH FLOODING INTO EARLY THIS EVENING...WILL LET THE NEXT SHIFT MAKE A FURTHER ASSESSMENT AS TO WHETHER A FLASH FLOOD WATCH WILL NEED TO BE ISSUED REGARDING THE MCS. NO SIGNIFICANT DEVIATIONS FROM GUIDANCE MINIMUM TEMPERATURES BUT SHADED MAXIMUM TEMPERATURES TOWARD THE COOLER GUIDANCE GIVEN THE EXPECTED SYNOPTIC SCENARIO. && .LONG-TERM (SATURDAY THROUGH THURSDAY)...A MID/UPR LVL SHEAR/TROUGH AXIS WL REMAIN EITHER ACROSS THE CWA OR JUST TO OUR WEST THROUGH AT LEAST MONDAY. SEVERAL VORT MAXES EMBEDDED WITHIN THIS SHEAR/TROUGH AXIS WL AFFECT THE CWA THROUGH EARY NEXT WEEK. THE SHEAR/TROUGH AXIS WL BE AT ITS MOST INTENSE ON SATURDAY AS S/WV ENERGY DROPS SEWD AROUND THE BASE OF THE TROUGH. THIS ALONG WITH AN UNCAPPED VERY MOIST AIRMASS REMAINING IN PLACE AND DECENT LOW LVL MOISTURE CONVERGENCE ASSCTD WITH A LOW LVL SFC TROUGH AND THE SEABREEZE... SCATTERED TO NUMEROUS SHRAS/TSRAS WL BE THE RESULT ON SAT WITH A LTL BIT LESS COVERAGE ON SUN. THE MODELS REALLY BEGIN TO DIVERGE AFTER SUN WITH THE OVERALL STRENGTH OF THIS SHEAR AXIS. THE ECMWF... NOGAPS AND CANADIAN SOLNS TRY TO BUILD MORE RIDGING ALOFT ACROSS THE AREA FROM THE EAST. THE GFS IS THE MOST PESSIMISTIC OF THE MEDIUM RANGE SOLNS IN HOLDING ONTO A GENERAL WEAKNESS OR WK SHEAR AXIS JUST TO OUR WEST THROUGH THE REMAINDER OF THE FCST PD. PAST EXPERIENCE INDICATES THAT THE MODELS ARE TYPICALLY TOO FAST IN DRYING US OUT. MY INCLINATION IS TO MAINTAIN AT LEAST CHC POPS THROUGH MIDWEEK. TIMING OF PCPN THROUGHOUT THIS FCST PD WL BE MAINLY DICTATED BY VARIOUS VORTICITY CENTERS AND DIURNAL HEATING. HEAVY RAINFALL WL ONCE AGAIN BE POSSIBLE THIS WEEKEND AND SO A FLOOD WATCH WL LKLY BE NECESSARY. RIVER FLOODING WL CONTINUE TO BE A CONCERN ESPECIALLY WITH ALL OF OUR RESERVOIRS AT 100 PERCENT OF CAPACITY AND MANY AREAS SATURATED OR NEARLY SATURATED. HIGH TEMPS WL CONTINUE TO AVERAGE BELOW NORMAL GIVEN THE INCREASED RAIN CHANCES AND ADDITIONAL CLOUD CVR. LOWS WL INITIALLY BE SLIGHTLY BELOW NORMAL GIVEN THE RAIN-COOLED AIR AND LIGHT WINDS. HOWEVER...OVERNIGHT LOWS WL GRADUALLY WARM TO MORE SEASONAL LVLS AS S/SE BOUNDARY LYR FLOW INCREASES BY EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 75 87 75 85 74 88 / 30 60 50 60 40 50 VICTORIA 70 86 73 84 72 86 / 40 60 50 70 40 60 LAREDO 75 90 75 91 75 94 / 30 70 50 50 40 40 ALICE 74 89 74 87 73 90 / 30 60 50 60 40 50 ROCKPORT 77 86 78 84 75 86 / 30 60 50 70 40 60 COTULLA 69 90 73 88 73 91 / 50 80 50 60 40 50 && .CRP WATCHES/WARNINGS/ADVISORIES...NONE. && 85/SHORT-TERM 80/MB/LONG-TERM
Hazardous weather outlook, Jun 24, 12:06 PM CDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1206 PM CDT THU JUN 24 2004 GMZ230-235-250-255-270-275-TXZ229>234-239>247-250000- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 1206 PM CDT THU JUN 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WITH TORRENTIAL RAINS AND GUSTY WINDS TO 30 KNOTS WILL CONTINUE ACROSS THE COASTAL WATERS THROUGH THE AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL RE-DEVELOP ACROSS INLAND AREAS DURING THE MID AND LATE AFTERNOON HOURS AND PERSIST INTO THE EARLY EVENING. ISOLATED AREAS WILL EXPERIENCE HEAVY RAINFALL AND BRIEF STRONG GUSTY WINDS. ADDITIONAL RAINFALL AMOUNTS WILL RANGE FROM 1/10 TO 1/4 INCH WITH LOCALIZED AMOUNTS AROUND 1 INCH. ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED LATE TONIGHT...MAINLY FROM COTULLA TO GEORGE WEST TO VICTORIA AND POINTS NORTH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A QUASI-STATIONARY UPPER LEVEL LOW PRESSURE SYSTEM WILL COMBINE WITH COPIOUS MOISTURE TO GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FRIDAY THROUGH SUNDAY. THE MAIN THREAT FROM THIS ACTIVITY WILL BE HEAVY RAINFALL AND POSSIBLE FLOODING. THE COVERAGE AND INTENSITY OF SHOWERS AND THUNDERSTORMS WILL GRADUALLY DECREASE MONDAY THROUGH WEDNESDAY...AS THE FOREGOING UPPER LOW DISSIPATES AND IS REPLACED BY AN UPPER LEVEL RIDGE OF HIGH PRESSURE. WARMER SURFACE TEMPERATURES WILL BE ASSOCIATED WITH THE UPPER LEVEL RIDGE OF HIGH PRESSURE. AN INCREASE IN MAXIMUM SURFACE TEMPERATURE WILL COMBINE WITH SURFACE MOISTURE TO RESULT IN HIGH HEAT INDEX VALUES TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 85/91/87
In the hours before
Special weather statement, Jun 24, 4:50 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 450 PM CDT THU JUN 24 2004 TXZ243-244-242230- NUECES-SAN PATRICIO- 450 PM CDT THU JUN 24 2004 ...A FUNNEL CLOUD WAS SPOTTED OVER CORPUS CHRISTI BAY... AT 445 PM CDT...LOCAL BROADCAST MEDIA REPORTED A FUNNEL CLOUD OVER CORPUS CHRISTI BAY NEAR THE HARBOR BRIDGE. THIS THUNDERSTORM IS CAPABLE OF PRODUCING MORE BRIEF FUNNEL CLOUDS BUT THEY ARE NOT EXPECTED TO REACH THE GROUND. IF YOU LIVE IN THE PATH OF THIS STORM...YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT THE FUNNEL CLOUD REACHES THE GROUND. STAY TUNED TO LOCAL MEDIA OUTLETS AND NOAA WEATHER RADIO FOR THE LATEST SEVERE WEATHER INFORMATION. 94/MJ
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:23 PM CDT | Severe Thunderstorm Warning | CRP | Duval | 37 min |
| Jun 24, 8:38 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells | 37 min |
| Jun 24, 9:17 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg | 58 min |
| Jun 24, 10:12 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 48 min |
| Jun 25, 1:20 AM CDT | Special Marine Warning | CRP | 85 min | |
| Jun 25, 12:50 PM CDT | Flash Flood Warning | CRP | Calhoun | 115 min |
| Jun 25, 1:05 PM CDT | Flash Flood Warning | CRP | San Patricio | 115 min |
| Jun 25, 1:10 PM CDT | Special Marine Warning | CRP | 65 min | |
| Jun 25, 1:18 PM CDT | Flash Flood Warning | CRP | Aransas | 87 min |
| Jun 25, 1:33 PM CDT | Flash Flood Warning | CRP | Nueces | 117 min |
| Jun 25, 1:53 PM CDT | Special Marine Warning | CRP | 67 min | |
| Jun 25, 2:36 PM CDT | Severe Thunderstorm Warning | CRP | Nueces | 54 min |
| Jun 25, 2:57 PM CDT | Special Marine Warning | CRP | 93 min | |
| Jun 25, 3:12 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 48 min |
| Jun 25, 3:20 PM CDT | Special Marine Warning | CRP | 85 min | |
| Jun 25, 3:31 PM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 119 min |
| Jun 25, 4:08 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 52 min |
| Jun 25, 4:40 PM CDT | Flash Flood Warning | CRP | McMullen | 3 hr |
| Jun 25, 4:41 PM CDT | Severe Thunderstorm Warning | CRP | Duval | 49 min |
| Jun 25, 5:04 PM CDT | Flash Flood Warning | CRP | Live Oak | 116 min |
| Jun 25, 5:04 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 41 min |
| Jun 25, 5:12 PM CDT | Flash Flood Warning | CRP | Duval | 2 hr |
| Jun 25, 6:33 PM CDT | Flash Flood Warning | CRP | Kleberg | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.